MAUDE Adverse Event Report: MEDTRONIC XOMED INC. NUVENT¿

MEDTRONIC XOMED INC. NUVENT¿
Model Number 1830717FRT70
Medical Device Problem Codes Loose or Intermittent Connection (1371); Material Separation (1562); Failure to Unfold or Unwrap (1669)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis found that visually, the press ring was moving freely along the shaft.The press ring is not likely to completely detach from the assembly due to the handle at one end, and the shaft radius and balloon at the other.The balloon assembly should be installed until it stops at the handle, it was 0.147¿ away from the handle which is out of specification.The balloon assembly stopped just distal to the high point on the probe shaft.The probe shaft diameter at this high point shall be 0.1660¿ / +-0.0005¿.The minimal wall thickness of the balloon material shall be 0.0090¿ per side which may be reduced after being assembled onto the shaft diameter.The measurement over the balloon material and high point of the shaft was 0.177¿ which is where the press ring should be seated.The press ring inside diameter shall be 0.180¿ / +-0.001¿; the press ring was forced over the balloon and removed to measure the inside diameter; the ring slid freely along a 0.1813¿ pin which indicates an out of specification condition.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A healthcare professional (hcp) reported via a manufacturer representative that the balloon had a loose metal cuff, the balloon seek er did not inflate and that the metal cuff had broken off and slid forward during a functional endoscopic sinus surgery procedure.A second balloon was opened and the procedure was completed with no issues.There was no delay in the procedure.There was no patient impact.

Brand Name
NUVENT¿
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key8048091
Report Number1045254-2018-00572
Device Sequence Number19197221
Product Code LRC
UDI-Device Identifier00643169705289
UDI-Public00643169705289
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K132297
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/30/2020
Device Model Number1830717FRT70
Device Catalogue Number1830717FRT70
Device Lot Number0215563219
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2018
Initial Report FDA Received Date11/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age29 YR